Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Butrans side effects


I have DDD and have been on dihydrocodeine for a number of years, although more recently it's not as effective as it used to be. I went to a pain clinic and have now been prescribed Butrans 5mcgs initially, rising to 10mcgs later.

I'm now on my 3rd day of 5mcgs and am experiencing splitting headaches (paracetamol do not relieve them) and feeling very low, almost depressed, and lethargic. Is this to be expected and has anybody else experienced this please? None of the information I've seen seems to confirm this and I'm a bit concerned as I feel so down and am prone to depression anyway and currently take sertraline. I'm not due to speak to anyone from the pain clinic for another few weeks.



  • http://www.spine-health.com/forum/announcements/spine-health-announcements/welcome-message-resource

    If you are experiencing side effects that are substantial enough to cause you concern, contact your pm doctor and ask them what to do. Side effects usually diminish over a few days to a week, but the butrans patch is a 7 day medication/patch so it would be wise to contact your doctor for direction.
  • I am on the 20mcg patch and feel somewhat similar. I have been sleeping a lot. I'm just trying to ride it out and hope that it will pass. Hope it passes for you, too.
  • Thanks for your reply mcjimjam.
    I eventually rang the pain clinic and was told to stop using the Butrans patch if it was making me feel depressed. I have been taking Tramadol instead for the past couple of weeks, but nothing less than 150mgs even takes the edge off my pain and I'm aware of the 400mgs a day maximum dosage. My pain doctor said that if the Tramadol doesn't relieve my pain then the next thing I could try is Sevredol which I understand is morphine. Not ideal, but I can't afford to be in pain with a full time stressful job!
    I do hope that you are now tolerating the Butrans side effects mcjimjam and that the depressive feelings have worn off for you.
Sign In or Register to comment.